MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an open surgical procedure, the surgeon noted that the thread connecting the petal was frayed and detached from the perfix light plug.It was reported that the surgeon does not trim or reshape the mesh prior to its usage.As reported as there was no problem with the shape and properties of the perfix light plug and the petal was not detached from the plug as such the surgeon decided to use the mesh for the repair.There was no patient injury.
 
Additional Manufacturer Narrative
It was reported that the thread connecting the petal was frayed and detached from the perfix light plug.An image was provided and shows what appears to be a remnant of monofilament, such as what is used to tie the petal to the plug during manufacture.As the surgeon confirmed that the petal was secured to the plug, this monofilament may be residual material that was not identified on/in the perfix light plug.However, review of the photo does not assist in determining a definitive root cause.Based on the information available and without having the sample to evaluate, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample not returned.
 
Additional Manufacturer Narrative
It was reported that the thread connecting the petal was frayed and detached from the perfix light plug.An image was provided and shows what appears to be a remnant of monofilament, such as what is used to tie the petal to the plug during manufacture.As the surgeon confirmed that the petal was secured to the plug, this monofilament may be residual material that was not identified on/in the perfix light plug.However, review of the photo does not assist in determining a definitive root cause.Based on the information available and without having the sample to evaluate, no conclusions can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental mdr is being submitted to document the sample evaluation results.Evaluation confirms the returned sample to be a remnant of monofilament used during manufacturing.Based on sample and manufacturing process evaluation performed, returned sample condition is determined to be a manufacturing-generated condition.Awareness dissemination was provided to all appropriate personnel.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17817505
Report Number1213643-2023-00345
Device Sequence Number6161100
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117060
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown